MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 WINDOW FRAME 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 WINDOW FRAME 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE
Model Number 59410882
Medical Device Problem Codes Material Puncture/Hole (1504); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up for iv therapy, when removing the backing paper of two (2) iv3000 10cm x 12cm central line catheters dressings, it was noticed that there were damages arrayed in linear disposition, following the dressing pattern, with a small hole on the surfaces.The iv therapy was completed using a smith and nephew back up device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
It was reported that the dressing had damage arrayed in linear disposition, following the dressing pattern with small holes on the surface.The device was used for treatment and was returned for analysis.The samples were as described in the complaint which meant we have been able to confirm a relationship between the event and the device.The batch records were reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review revealed a small number of similar instances in the last three years.There is nothing to indicate that this is outside of acceptable rates of occurrence.The risk files, mitigate the reported issues with no updates required.Root cause has been traced to an issue during manufacture.On occasion, debris may stick to a roller that the film goes around and when the film then lifts from the roller, parts of it adhere to the debris, causing damage to the film.Checks are in place to prevent this issue and the roller is periodically cleaned to remove any debris.This investigation is now complete, with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
IV3000 WINDOW FRAME 10X12CM CTN 50
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12203231
Report Number8043484-2021-01647
Device Sequence Number14212260
Product Code KGX
UDI-Device Identifier00040565120607
UDI-Public00040565120607
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model Number59410882
Device Catalogue Number59410882
Device Lot Number2034
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown